DOI 10.1016/j.ygyno.2005.03.015
Methemoglobinemia induced by topical vaginal sulfanilamide cream in a patient with cervical cancer: a case report.
Аннотация
BACKGROUND
Methemoglobinemia is a rare disorder most commonly associated with the ingestion or topical application of an offending exogenous agent. The clinical consequences of acute methemoglobinemia can be devastating and include lethargy, headache, and dyspnea and, as methemoglobin concentrations rise, respiratory depression, confusion, seizures, and even death.
CASE: Here we present a case of acute methemoglobinemia induced by exposure to topical vaginal sulfanilamide cream in a 36-year-old woman with a FIGO stage IIIB squamous cell cervical carcinoma.
CONCLUSION
Although methemoglobinemia associated with topical anesthetics has been well documented, to our knowledge this is the first reported case of methemoglobinemia induced by exposure to topical sulfanilamide cream. Although patients undergoing intracavitary radiation treatment for cervical cancer are at risk for cyanosis due to the development of deep vein thromboses and pulmonary embolism, methemoglobinemia should be suspected in the setting of acute cyanosis with a normal arterial oxygen pressure.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.